Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Irregular heartbeat, no chest pain, Mitral valve prolapse. Bursitis medication safe ?

User rating for this question
Very Good
Answered by

Cardiologist, Interventional
Practicing since : 1998
Answered : 411 Questions
I have a zzhuzzing feeling in my left chest that coincides with my heartbeat. no chest pain, no sob, no other symptoms. have had this feeling before but only briefly. now it is constant. im a smoker, dont drink no drugs
Posted Sun, 29 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Prabhakar C Koregol 21 hours later

Thanks for posting the query.

Sorry, but I couldn't understand what exactly is the sensation you are experiencing. Can you please elaborate on your complaints?

I would like to know few more things to guide you better.

1. Is this sensation present constantly all the time?

2. What are the aggravating and relieving factors?

Please provide me these details to answer your query.

Awaiting your response.

Above answer was peer-reviewed by
Follow-up: Irregular heartbeat, no chest pain, Mitral valve prolapse. Bursitis medication safe ? 1 hour later
I feel this sensation in my left mid chest. It coincides with my heartbeat. It is always present. It is very hard to describe, but it is a low thrum which feels like a very mild electric shock without the tingle. I am not prone to anxiety. I have held my breath - no change. Position change or increased activity does not affect it. I had an echo in 3/2010 which showed mild mitral and tricuspid insufficiency, estimated RVSP 30mmHg. Mildly thickened mitral leaflets. I have always had a benign heart murmur as long as I can remember. To reproduce the feeling ( no kidding), Close your mouth tightly, then open your lips, and try to say the letter "z".I wholeheartedly appreciate your input. I am worried that I have an aneurysm somewhere. or that one of my heart valves has failed. I won't be able to see my doctor until Wed next week. thank you
Answered by Dr. Prabhakar C Koregol 12 hours later
Hello again,

Thank you very much for the patience and also for sending further details of your health concern.

I need to reassure you that your thought of having aneurysm or any such disease seems to be unwarranted at this stage as it is not supported by any of your symptoms.

The whole picture to me looks like simple form of Mitral Regurgitation, which is relatively a benign condition.

Of course, if you have recent change in symptoms we will have to consider any possible increase
in valve leak. But even if it's there, it does not look like any thing very serious.

Next issue is people with MVP are more prone to atrial tachyarrythmia, which is also a strong possibility in your case. So as of now you can just be relaxed and not worry too much about the symptoms and when you visit your doctor please get Echocardiography of the heart, ECG and a holter test done. And if no major abnormality in these tests is detected, you will be put on medicines called Beta blockers that will take care of your symptoms.

Hope I have answered your query. Please do write back if you have further queries.

Thanks and regards.
Above answer was peer-reviewed by
Follow-up: Irregular heartbeat, no chest pain, Mitral valve prolapse. Bursitis medication safe ? 3 hours later
What has caused this? How does taking 2400 mg of ibuprofen affect the heart and can I continue to take it until my bursitis subsides.
Answered by Dr. Prabhakar C Koregol 5 hours later

Thanks for writing back.

Mitral valve prolapse generally occurs by birth as congenital anomaly.
Taking NSAIDs for short period generally doesn't have any major cardiac side effect.
You can continue to take it till bursitis subsides but if it takes unusually long than you might have to change medicines.

Hope this answers your query.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor